MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER 5F MAXIMAL BARRIER TRAY (TRIPLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC HF CATHETER 5F MAXIMAL BARRIER TRAY (TRIPLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rebx0608 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that after placement, it was observed that what appears to be a "remanence" of a guidewire was left in patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed; however, the root cause was not identified.The product returned for evaluation was nine photographs which depicted a guidewire and a powerpicc catheter.Usage residues were visible in all nine photographs.Photograph 1, 2, 3, 6, 7, 8 and 9 depicted a guidewire that exhibited a knot approximately midway along its length.One tip of the guidewire exhibited a break.Slight elongation of the coil wire was observed.Photographs 4, 5 and 6 depicted a 5fr t/l powerpicc catheter.No catheter damage was evident in the photographs.While guidewire damage was evident in the supplied photographs, inspection of those photographs was insufficient to identify the cause of the damage.Potential contributing factors include tensile (pulling) stress and guidewire withdrawal against the introducer needle bevel.A lot history review (lhr) of rebx0608 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC HF CATHETER 5F MAXIMAL BARRIER TRAY (TRIPLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8237019
Report Number3006260740-2018-03851
Device Sequence Number13848711
Product Code LJS
UDI-Device Identifier00801741028175
UDI-Public(01)00801741028175
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
Report Date (Section F) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3385108QD
Device Lot NumberREBX0608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/07/2018
Event Location Hospital
Date Report to Manufacturer12/17/2018
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight82
Date Report Sent to FDA12/20/2018